Access Restriction

Author Stanfel, L. E.
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1970
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract It is shown that, owing to certain restrictions placed upon the set of admissible structures, some previous solutions have not characterized trees in which expected search time is minimized. The more general problem is shown to be a special case of a coding problem, which was previously formulated and solved as a linear integer programming problem, and in the special case of equally probable key requests is found to be solvable almost by inspection. Some remarks are given regarding the possibility of realizing a shorter computational procedure than would be expected from an integer programming algorithm, along with a comparison of results from the present method with those of the previous.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1970-07-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 17
Issue Number 3
Page Count 10
Starting Page 508
Ending Page 517

Open content in new tab

   Open content in new tab
Source: ACM Digital Library